Alert archive / Alabama / Red Flag Warnings in 2008

Red Flag Warning 15, NWS Mobile, AL

February 9, 2008Walton County, Florida; 10 counties in Alabama

NWS Mobile, AL issued this red flag warning at Feb 9, 2008, 2:30 PM CST for Walton County, Florida; 10 counties in Alabama. It took effect at Feb 10, 2008, 8:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 2:30 PM CST (20:30 UTC)
In effect from
Feb 10, 2008, 8:00 AM CST
Expired
Feb 10, 2008, 7:00 PM CST
In force
11 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Walton County, FL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 092030
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST SAT FEB 9 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY OVER THE
WEST FLORIDA PANHANDLE FOR A SUSTAINED PERIOD OF LOW RELATIVE
HUMIDITY...

.THE WEAK COLD FRONT THAT CROSSED THE AREA EARLY SATURDAY WILL USHER
IN DRIER AIR OVER THE NEXT DAY OR SO. A RED FLAG WARNING IS IN EFFECT
FOR THE WEST FLORIDA PANHANDLE SUNDAY LATE MORNING TO LATE AFTERNOON.
WINDS WILL BE GENERALLY LIGHT AND NORTHERLY BUT A WEAK SEA BREEZE MAY
DEVELOP AND MOVE ACROSS THE BARRIER ISLANDS DURING THE AFTERNOON...
SWITCHING THE WINDS TO SOUTHERLY. 

FLZ001>006-008-101200-
/O.UPG.KMOB.FW.A.0013.080210T1600Z-080211T0000Z/
/O.NEW.KMOB.FW.W.0015.080210T1600Z-080211T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
230 PM CST SAT FEB 9 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. THE
FIRE WEATHER WATCH HAS BEEN REPLACED BY THE WARNING. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 35 PERCENT IS EXPECTED
OVER THE WEST FLORIDA PANHANDLE SUNDAY FROM LATE MORNING TO LATE
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
5 follow-up statements
000 
WWUS84 KMOB 101130
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY OVER
THE WEST FLORIDA PANHANDLE FOR A SUSTAINED PERIOD OF LOW RELATIVE
HUMIDITY...

A HIGH THAT BROUGHT IN A FRONT YESTERDAY IS MOVING OVER THE REGION
TODAY. IT WILL BE QUITE DRY BUT THE HIGH WILL BRING LIGHT TRANSPORT
WINDS. WINDS WILL BECOME EASTERLY BY MONDAY AS THE HIGH MOVES EAST. A
SLIGHT INCREASE IN SURFACE HUMIDITY WILL NOT BE ENOUGH TO MITIGATE
FIRE DANGER...AND THUS A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY.

FLZ003>006-008-110330-
/O.NEW.KMOB.FW.A.0014.080211T1700Z-080211T2200Z/
/O.CON.KMOB.FW.W.0015.080210T1600Z-080211T0000Z/
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-COASTAL WALTON-
530 AM CST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 6 PM CST THIS AFTERNOON. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 35 PERCENT IS
EXPECTED OVER THE WEST FLORIDA PANHANDLE SUNDAY FROM LATE MORNING
TO LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OFLOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ001-002-110000-
/O.CON.KMOB.FW.W.0015.080210T1600Z-080211T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-
530 AM CST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 35 PERCENT IS EXPECTED
OVER THE WEST FLORIDA PANHANDLE SUNDAY FROM LATE MORNING TO LATE
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 101329 AAA
RFWMOB

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY OVER
THE WEST FLORIDA PANHANDLE FOR A SUSTAINED PERIOD OF LOW RELATIVE
HUMIDITY...

A HIGH THAT PUSHED A FRONT THROUGH YESTERDAY IS MOVING OVER THE
REGION TODAY. IT WILL BE QUITE DRY BUT THE HIGH WILL BRING LIGHT
TRANSPORT WINDS. OBSERVATIONS BY FIRE OFFICIALS IN FLORIDA INDICATED
HUMIDITY IN MANY LOCATIONS...EXCEPT NEAR WATER...IS AVERAGING 35
PERCENT AS OF 7 AM. WINDS WILL BECOME EAST BY MONDAY AS THE HIGH MOVES
EAST. A SLIGHT INCREASE IN SURFACE HUMIDITY WILL BE ENOUGH TO BRING
FIRE DANGER AS WELL...AND THUS A FIRE WEATHER WATCH IS IN EFFECT FOR
MONDAY.

FLZ003>006-008-110530-
/O.EXT.KMOB.FW.W.0015.080210T1400Z-080211T0100Z/
/O.CON.KMOB.FW.A.0014.080211T1700Z-080211T2200Z/
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-COASTAL WALTON-
729 AM CST SUN FEB 10 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY AFTERNOON. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 35 PERCENT IS
EXPECTED OVER THE WEST FLORIDA PANHANDLE SUNDAY FROM EARLY 
THIS MORNING TO EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OFLOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ001-002-110100-
/O.EXT.KMOB.FW.W.0015.080210T1400Z-080211T0100Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-
729 AM CST SUN FEB 10 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 101502
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
902 AM CST SUN FEB 10 2008

...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE
WEST FLORIDA PANHANDLE AND SOUTH AND SOUTHWEST ALABAMA FOR AN
EXTENDED PERIOD OF LOW SURFACE HUMIDITY... 

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON SANTA ROSA...OKALOOSA AND COASTAL WALTON COUNTIES OF THE
WEST FLORIDA PANHANDLE...

SURFACE HIGH PRESSURE MOVING ACROSS THE AREA TODAY HAS BROUGHT VERY
DRY AIR TO THE REGION. HUMIDITY IS NOT EXPECTED TO RECOVER UNTIL LATE
THIS EVENING. A MAINLY NORTH TO NORTHEAST WIND WILL PERSIST THROUGH
THE DAY...POSSIBLY BECOMING LIGHT SOUTHERLY ACROSS THE BARRIER
ISLANDS LATE THIS AFTERNOON. ANOTHER COLD FRONT SHOULD MOVE SOUTH
OVER THE AREA TONIGHT...REINFORCING THE NORTHERLY WINDS AND DRY AIR
MASS. NEXT CHANCE FOR RAIN WILL BE TUESDAY INTO WEDNESDAY MORNING AS
ANOTHER COLD FRONT MOVES SOUTHWARD OVER THE AREA. 

ALZ051>064-102000-
/O.EXA.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
902 AM CST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 25 PERCENT IS EXPECTED
OVER SOUTH AND SOUTHWEST ALABAMA FROM THIS MORNING INTO LATE
AFTERNOON. THE WEST FLORIDA PANHANDLE SUNDAY FROM EARLY THIS MORNING
TO EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.


$$

FLZ003>006-008-102000-
/O.CON.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
/O.CON.KMOB.FW.A.0014.080211T1700Z-080211T2200Z/
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-COASTAL WALTON-
902 AM CST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 35 PERCENT IS
EXPECTED OVER THE WEST FLORIDA PANHANDLE FROM EARLY THIS MORNING TO
EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ001-002-102000-
/O.CON.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-
902 AM CST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 102025
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CST SUN FEB 10 2008

...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
THE WEST FLORIDA PANHANDLE AND SOUTH AND SOUTHWEST ALABAMA FOR AN
EXTENDED PERIOD OF LOW SURFACE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON SANTA ROSA...OKALOOSA AND COASTAL WALTON
COUNTIES OF THE WEST FLORIDA PANHANDLE...

VERY DRY AIR OVER THE REGION IS NOT EXPECTED TO RECOVER UNTIL LATE
THIS EVENING.  ANOTHER COLD FRONT SHOULD MOVE SOUTH OVER THE AREA
TONIGHT...REINFORCING THE NORTHERLY WINDS AND DRY AIR MASS FOR
MONDAY...BUT A MORE EAST COMPONENT TO THE WIND WILL PREVENT THE
HUMIDITY FROM BEING AS LOW MONDAY AS IT WAS SUNDAY. NEXT CHANCE FOR
RAIN WILL BE TUESDAY INTO WEDNESDAY MORNING AS ANOTHER COLD FRONT
MOVES SOUTHWARD OVER THE AREA.

FLZ003>006-008-111200-
/O.CON.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
/O.CON.KMOB.FW.A.0014.080211T1700Z-080211T2200Z/
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-COASTAL WALTON-
225 PM CST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON. 


SURFACE HUMIDITY IS EXPECTED RISE ABOVE 35 PERCENT BY SUNSET THIS
EVENING AS THE TEMPERATURES COOL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ051>064-FLZ001-002-110100-
/O.CON.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
225 PM CST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

A SUSTAINED PERIOD OF SURFACE HUMIDITY BELOW 25 PERCENT IS
EXPECTED TO END LATER THIS AFTERNOON OVER SOUTH AND SOUTHWEST
ALABAMA AS THE TEMPERATURES COOL. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 110107
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
707 PM CST SUN FEB 10 2008

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON SANTA ROSA...OKALOOSA AND COASTAL WALTON COUNTIES OF THE
WEST FLORIDA PANHANDLE...

.ANOTHER WEAK COLD FRONT WILL MOVE SOUTH OVER THE AREA DURING THE
EARLY MORNING HOURS ON MONDAY...REINFORCING THE NORTHERLY WINDS AND
DRY AIR MASS FOR MONDAY.  A MORE EAST COMPONENT TO THE WIND WILL
PREVENT THE HUMIDITY FROM BEING AS LOW OVER SOME INLAND AREAS MONDAY
AS IT WAS SUNDAY. THE NEXT CHANCE FOR RAIN WILL BE LATE TUESDAY INTO
WEDNESDAY MORNING AS ANOTHER COLD FRONT MOVES SOUTHWARD OVER THE
AREA.

FLZ003>006-008-111200-
/O.EXP.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
/O.CON.KMOB.FW.A.0014.080211T1700Z-080211T2200Z/
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-COASTAL WALTON-
707 PM CST SUN FEB 10 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON

THE RED FLAG WARNING EXPIRED AT 7 PM CST THIS SUNDAY EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING THROUGH
MONDAY AFTERNOON.

RELATIVE HUMIDITY LEVELS ACROSS THE WESTERN FLORIDA PANHANDLE WILL
FALL TO AROUND 30 PERCENT BY THE AFTERNOON HOURS ON MONDAY. THERE IS
A POSSIBILITY THAT THE DURATION OF LOW RH BELOW 35 PERCENT COULD
EXCEED 4 HOURS.  

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.


$$

ALZ051>064-FLZ001-002-110215-
/O.EXP.KMOB.FW.W.0015.000000T0000Z-080211T0100Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
707 PM CST SUN FEB 10 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE 25 PERCENT ACROSS THE
AREA TONIGHT. LOWEST RELATIVE HUMIDITY VALUES ON MONDAY WILL FALL TO 
AROUND 26 PERCENT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 9, 7:35 AM CST, 6 hours 55 minutes earlier.

Area forecast discussion, Feb 9, 7:35 AM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED...
NATIONAL WEATHER SERVICE MOBILE AL
735 AM CST SAT FEB 9 2008

.SHORT TERM (TONIGHT AND SATURDAY)...A WEAK AND DISSIPATING FRONTAL
BOUNDARY WILL MOVE EAST ACROSS THE REGION THIS MORNING...BUT ONLY A
FEW PASSING CLOUDS ARE EXPECTED WITH THIS SYSTEM...AND NO PCPN
EXPECTED. MOSTLY CLEAR SKIES EXPECTED BY THIS AFTERNOON CONTINUING
THROUGH TONIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. THE FRONTAL
PASSAGE WILL BRING A NORTHERLY FLOW AND REINFORCED DRY AIRMASS TO THE
REGION. MAX TEMPS THIS AFTERNOON WILL LIKELY BE 5 TO 10 DEGREES ABOVE
NORMAL FOR THIS TIME OF THE YEAR...WITH LOWER 70S EXPECTED NEAR THE
COAST AND MID TO UPPER 60S EXPECTED TODAY OVER INLAND LOCATIONS.
TONIGHT...IN THE WAKE OF THE WEAK FRONTAL PASSAGE...WILL BE LOOKING
AT COOLER TEMPERATURES...WITH OVERNIGHT MIN TEMPS FALLING INTO THE
LOWER 30S OVER INTERIOR ZONES AND THE LOWER 40S ALONG THE COAST.
THESE MIN TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF THE
YEAR. 12/DS

&&

.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...09.00Z GFS RUN SHOWS THE
OVERALL LONGWAVE EVOLUTION IS BASICALLY UNCHANGED. IT REMAINS AS A
SLIGHTLY PROGRESSIVE AND POSITIVELY TILTED WAVENUMBER 5 TROUGH
EXTENDING FROM THE GREAT LAKES TO THE DESERT SOUTHWEST WHICH WILL
SWING OVER THE ATLANTIC STATES...BECOME...QUASISTATIONARY...THEN
RETROGRADE BACK WEST TO BECOME MORE POSITIVELY TILTED THROUGH LATE
NEXT WEEK. THROUGH SUNDAY...A LARGE SURFACE RIDGE WILL DOMINATE THE
REGION AS IT MOVES TOWARD THE EASTERN SEABOARD.

THE SEVERE WEATHER WINDOW HAS CHANGED. THE SYSTEM OBSERVED ADVANCING
EASTWARD...BRINGING A COLD FRONT THROUGH THE FORECAST AREA TUESDAY
OVERNIGHT AND EARLY WEDNESDAY...IS NOW TRACKING NORTH...WELL NORTH.
CURRENTLY MOST OF THE ENERGY WANTS TO TRACK OVER THE MID-SOUTH
ALTHOUGH THE ASSOCIATED FRONT IS SHOWN TO BE WELL DEFINED MOVING
ALONG THE GULF COAST. NONETHELESS ONE MUST CONSIDER THAT THIS LOOKS
CONSIDERABLY LESS OMINOUS THAN THE PRIOR CYCLE OF CALCULATIONS.
AFTER ALL...THE CANADIAN GEM HAS IT EVEN FURTHER NORTH...ALTHOUGH
THE EURO AND BRITS ARE INITIALLY SHOWING A SIMILAR TRACK TO THE GFS.

THE 850 MB JET THAT WAS DISCUSSED BEFORE...BEING BETWEEN 50 AND 55
KNOTS...IS CURRENTLY INDICATED TO HAVE BEEN CHOPPED WAY BACK TO 40
OR SO...AND THE PHASING IS NOT AS CLOSE AS 12 HOURS AGO. AS THIS IS
108 HOURS OUT AS OF THE 09.00Z RUN....THE ONLY THING UNCHANGED IS
THE TIMING FOR  NOCTURNAL PASSAGE WHICH WOULD LIMIT INSTABILITY.
THIS CONTINUES TO BE CENTERED AROUND PHASING...AND WE CONTINUE TO
WATCH FOLLOW-ON MODEL OUTPUTS FOR HOW THE FEATURES PHASE. IT IS NOT
A CONSISTENT SOLUTION RUN AFTER RUN SO WE MAY OR MAY NOT HAVE
ANOTHER SEVERE WEATHER EVENT. STAY TUNED.
/77

&&

.MARINE...THE TAIL END OF THE WEAK AND DISSIPATING FRONTAL BOUNDARY
MENTIONED IN THE SHORT TERM WILL MOVE EAST ACROSS THE NEAR SHORE
GULF COASTAL WATERS THIS MORNING...WITH HIGH PRESSURE THEN BUILDING
ACROSS THE MARINE AREA OVER THE WEEKEND AND INTO THE EARLY PART OF
NEXT WEEK. A LIGHT TO MODERATE OFFSHORE FLOW WILL PREVAIL ACROSS THE
COASTAL WATERS THROUGH MOST OF THE WEEKEND AND INTO THE EARLY PART
OF NEXT WEEK...THEN BECOMING MORE ONSHORE AND INCREASING...ALONG
WITH BUILDING SEAS...ON TUESDAY AS A STRONGER FRONT APPROACHES FROM
THE WEST. A STRONG OFFSHORE FLOW IS EXPECTED BY WEDNESDAY IN THE
WAKE OF THIS FRONT. 12/DS

&&

.FIRE WEATHER....A WEAK COLD FRONT WILL BRING IN DRY AIR SATURDAY
AFTERNOON BUT THE AIR WILL NOT BE DRY ENOUGH NOR LONG ENOUGH TO MEET
FIRE WEATHER WATCH CRITERIA OVER INTERIOR NORTHWEST FLORIDA. SUNDAY
AFTERNOON RELATIVE HUMIDITY WILL DROP FURTHER THUS MEETING FIRE
DANGER CRITERIA OVER THE NORTHWEST FLORIDA PANHANDLE.

/77

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  41  70  42 /  00  05  05  05
PENSACOLA   72  43  71  44 /  00  05  05  05
DESTIN      73  47  68  47 /  00  05  00  05
EVERGREEN   69  35  69  34 /  00  05  05  05
WAYNESBORO  67  31  70  36 /  05  05  05  05
CAMDEN      67  36  68  35 /  05  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 10 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 9, 5:30 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST SAT FEB 9 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CST SAT FEB 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY THROUGH EARLY
WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST AND THEN MOVES
ACROSS THE REGION.  AT THIS TIME  WIDESPREAD SEVERE OR HAZARDOUS
WEATHER IS NOT ANTICIPATED.

OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...WINDS AND SEAS WILL INCREASE AS THE COLD FRONT
APPROACHES. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY BE
OCCURRING BY LATE TUESDAY AND INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED.

Nearby

Red Flag Warnings in Alabama, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.